This is Jenny,help I cant lose weight

By jennny Latest Reply 2010-12-01 15:12:39 -0600
Started 2010-05-16 10:01:06 -0500

Ever since the doctor put me on insulin for 4 times a day, I cant lose weight, I gain weight. I am at the point where I only eat breakfast, no lunch, and supper, sm amt. Maybe 1 snack a day. Please if you have any advice, tell me.

2 replies

GabbyPA 2010-05-16 10:18:36 -0500 Report

When we are diabetic, our bodies cannot use the sugar that is in our blood very well so it tends to not get into our cells. Our bodies have to work so hard to get it in to keep us going.

So, when insulin is introduced, our bodies are now able to use the energy in our blood and our cells take it in more easily. It is not uncommon for people who are first put on insulin to gain weight because all of the sudden what used to stay in our blood is now available in our cells. What we don't use up will turn into fat. That is natural.

What you might want to do is talk to your doctor about ways to increase your activity, even a little to help with using what is going into your cells instead of storing it.

Also, now that you are skipping meals, your body is saying to your cells to hold on to the energy they are getting because they are not sure when the next meal is coming. That is one of the reasons that it is important for us to eat on a schedule time and try to keep those meals on a regular carb and caloric intake. What I mean is try to eat your breakfast at the same time every day. Try also to keep it to a similar amount of energy as well. Then a small snack later and then eat lunch at the same time every day if you can, and so on. That allows your body to feel free to use the energy you give it, because it knows you will be feeding it again soon. It takes time to get that going, and you might gain a little when you start it, but it really does help keep your body on an even keel. Plus, that is MUCH better for your glucose levels as well.

Next Discussion: Medication »